Hemopericardium and cardiac tamponade in a patient treated with dabigatran etexilate
Güneş, Hacı Murat
Demir, Gültekin Günhan
Canpolat, Habibe Gamze
MetadataShow full item record
CitationKızılırmak, F., Güneş, H. M., Güler, E., Demir, G. G., Karaca, O. ve Canpolat, H. G. (2016). Hemopericardium and cardiac tamponade in a patient treated with dabigatran etexilate. Korean Circulation Journal, 46(1), 99-101. https://dx.doi.org/10.4070/kcj.2016.46.1.99
Dabigatran etexilate is one of the new oral anticoagulants approved to reduce the risk of stroke in patients with atrial fibrillation (AF). A variety of bleeding complications with dabigatran have been reported, but reports of hemopericardium are rare. We described a case of a 66 year-old female patient with non-valvular AF receiving dabigatran etexilate 150 mg twice daily for one year who suffered from hemopericardium. Her laboratory tests performed 1 year prior were normal and her admission tests revealed acute renal failure and elevated international normalized ratio (INR) level (4.79). Urgent pericardiocentesis was followed by improved renal functions and normalized INR. Dabigatran etexilate is a new oral anticoagulant that is increasingly used in daily practice. However, life-threatening complications warrant caution. Elevated INR may be related with overdose but the association of bleeding risk of dabigatran and INR requires further confirmation.